How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 2418
Experience:  GP with over 27 years experience including emergency medicine
1304720
Type Your Medical Question Here...
Family Physician is online now

I am female age 50. I have copd, anxiety, depression. I am

Customer Question

I am female age 50. I have copd, anxiety, depression. I am also menapausel. I have been having stomach problems and doc put me on Ranitidine. I have attended RAH for investigation. This was clear. I am still suffering with constipation/heartburn/stomach bloating after eating etc. I am currently homebound and cannot exercise as it affects my breathing and overall confidence. I only speak to GP via phone and would like second opinion. I currently take ventolin, seretide, Spriva, mirtazapeen and lorazepam. Could I be suffering from low stomach acid rather than too much? Sandra
Submitted: 11 months ago.
Category: Medical
Expert:  Dr. David replied 11 months ago.

This is Dr. David

if you are still having heart burn, then the ranitidine (also called zantac) may not be enough

you may need stronger stomach acid blockers like prilosec 20mg and ranitidine at night time to decrease stomach acid

you may have to change your diet and avoid alcohol, spicy foods, tomato sauces, sodas, fried foods, large meals, oily foods to help your stomach

you may have to eat more fruits and vegetables to help your constipation

or use stool softeners like docusate sodium

or eat prunes daily or use fiber supplements like metamucil or other psyllium fiber supplements to help your constipation.

low stomach acid would not cause heart burn.

what is your diet like? are there improvements in your diet that you can make to help your heart burn and constipation symptoms?

Related Medical Questions